Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 50, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Sep 18, 2006, 2:31 PM MDT. It took effect at Sep 19, 2006, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2006, 2:31 PM MDT (20:31 UTC)
- In effect from
- Sep 19, 2006, 1:00 PM MDT
- Expired
- Sep 19, 2006, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 182031 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 231 PM MDT MON SEP 18 2006 UTZ420-434-435-437-439-190615- /O.UPG.KSLC.FW.A.0030.060919T1900Z-060920T0200Z/ /O.NEW.KSLC.FW.W.0050.060919T1900Z-060920T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 231 PM MDT MON SEP 18 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH WINDS WILL DEVELOP AND INCREASE TO SPEEDS OF 15-25 MPH WITH GUSTS TO 35 MPH DURING TUESDAY AFTERNOON ACROSS MUCH OF WESTERN UTAH. THE WIND WILL CONTINUE INTO TUESDAY EVENING AHEAD OF A COLD FRONT. THESE WINDS ARE FORECAST TO COMBINE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT AND WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS IN THE WARNING AREA. A COLD FRONT WILL SWEEP THROUGH UTAH LATE TUESDAY NIGHT AND WEDNESDAY. BEHIND THE FRONT...WINDS WILL SHIFT TO NORTHWEST AND REMAIN GUSTY...BUT WITH MODERATING HUMIDITIES IN ALL BUT EXTREME SOUTHERN UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ TARDY
3 follow-up statements
000 WWUS85 KSLC 190543 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1143 PM MDT MON SEP 18 2006 UTZ420-434-435-437-439-191200- /O.CON.KSLC.FW.W.0050.060919T1900Z-060920T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 1143 PM MDT MON SEP 18 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY FOR STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY FOR WESTERN UTAH FIRE WEATHER ZONES 420-434-435-437 AND 439... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM MDT TUESDAY FOR STRONG AND GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITY FOR WESTERN UTAH FIRE WEATHER ZONES 420-434-435-437 AND 439. SOUTH WINDS WILL DEVELOP AND INCREASE TO SPEEDS OF 15-25 MPH WITH GUSTS TO 35 MPH DURING TUESDAY AFTERNOON ACROSS MUCH OF WESTERN UTAH. THE WIND WILL CONTINUE INTO TUESDAY EVENING AHEAD OF A COLD FRONT. THESE WINDS ARE FORECAST TO COMBINE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT AND WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS IN THE WARNING AREA. A COLD FRONT WILL SWEEP THROUGH UTAH LATE TUESDAY NIGHT AND WEDNESDAY. BEHIND THE FRONT...WINDS WILL SHIFT TO NORTHWEST AND REMAIN GUSTY...BUT WITH MODERATING HUMIDITIES IN ALL BUT EXTREME SOUTHERN UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KSLC 191008 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 408 AM MDT TUE SEP 19 2006 UTZ420-434-435-437-439-192100- /O.CON.KSLC.FW.W.0050.060919T1900Z-060920T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 408 AM MDT TUE SEP 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN UTAH DESERTS AND MOUNTAINS. THIS WARNING INCLUDES FIRE WEATHER ZONES 420 434 435 437 AND 439... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. SOUTH WINDS OF 15-25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON ACROSS MUCH OF WESTERN UTAH. THE WIND WILL CONTINUE INTO TUESDAY EVENING AHEAD OF A COLD FRONT. THESE WINDS ARE FORECAST TO COMBINE WITH RELATIVE HUMIDITIES DROPPING BELOW 15 PERCENT AND WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS IN THE WARNING AREA. A COLD FRONT WILL SWEEP THROUGH UTAH LATE TUESDAY NIGHT AND WEDNESDAY. BEHIND THE FRONT...WINDS WILL SHIFT TO NORTHWEST AND REMAIN GUSTY...BUT WITH MODERATING HUMIDITIES IN ALL BUT EXTREME SOUTHERN UTAH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ BRENCHLEY
000 WWUS85 KSLC 200307 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 907 PM MDT TUE SEP 19 2006 UTZ420-433>437-439-200415- /O.EXP.KSLC.FW.W.0050.000000T0000Z-060920T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SANPETE AND SEVIER VALLEYS- WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS-CENTRAL UTAH MOUNTAINS- SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON- 907 PM MDT TUE SEP 19 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. SOUTH WINDS OF 10-20 MPH WITH GUSTS AROUND 25 MPH CONTINUE OVER THE WARNING AREA SOUTH OF I-80. RELATIVE HUMIDITY IS CLIMBING ABOVE 15 PERCENT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Sep 18, 10:36 AM MDT, 3 hours 55 minutes earlier.
Area forecast discussion, Sep 18, 10:36 AM MDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1036 AM MDT MON SEP 18 2006 .SYNOPSIS...HIGH PRESSURE WILL RETURN TO THE AREA TODAY THEN SHIFT EAST TUESDAY. THE NEXT COLD PACIFIC STORM SYSTEM WILL SEND A COLD FRONT THROUGH UTAH TUESDAY NIGHT AND WEDNESDAY. && .DISCUSSION...MOSTLY CLEAR SKIES AND WARMING TEMPERATURES EXPECTED ACROSS THE AREA TODAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. FREEZE WARNING EXPIRED AT 9AM AND DO NOT ANTICIPATE THE NEED FOR ANOTHER ONE TONIGHT AS THE AIRMASS SHOULD WARM ENOUGH TO KEEP MINS ABOVE 0C OVER MOST OF THE AREA. WARMING TREND CONTINUES FOR TUESDAY AS MAX TEMPS SHOULD BE AROUND CLIMO. RIDGE SHIFTS EAST TUESDAY AHEAD OF THE APPROACHING PACIFIC STORM SYSTEM. WINDS WILL INCREASE TUESDAY AFTERNOON AS SOUTHWEST FLOW INCREASES TO 25-35 KTS AT 700 MB AND THE SURFACE GRADIENT TIGHTENS. FIRE WEATHER WATCH FOR WESTERN UTAH WILL LIKELY NEED TO UPGRADED TO A RED FLAG WARNING. SEE FIRE WEATHER SECTION FOR DETAILS. FOLLOWING GFS LEAD FOR THIS SYSTEM...ALTHOUGH THERE IS GOOD AGREEMENT BETWEEN ALL THE GLOBAL MODELS. STORM SYSTEM MOVES THROUGH THE AREA TUESDAY NIGHT AND WEDNESDAY. 700 MB TEMPS DROP TO AROUND -4C SO THE SYSTEM IS NOT AS COLD AS THE PREVIOUS ONE...BUT MAX TEMPS SHOULD STILL BE 10-20F COLDER ON WEDNESDAY THAN THURSDAY ACROSS THE AREA. THIS SYSTEM SHOULD BE MUCH LESS MOIST AS WELL AS IT NEVER SEEMS TO TAP INTO THE SUBTROPICAL MOISTURE LIKE THE PREVIOUS SYSTEM. SNOW LEVELS WILL MOSTLY REMAIN ABOVE ABOUT 7000 FT...BUT PERIODS OF HEAVIER PRECIP COULD BRING SNOW LEVELS DOWN AS LOW AS 6000 FT. HIGHER ELEVATION SNOW AMOUNTS SHOULD BE IN THE 2-4 INCH RANGE...THOUGH AREAS THAT DO WELL IN NORTHWESTERLY FLOW COULD SEE HIGHER AMOUNTS. NO UPDATES PLANNED THIS MORNING...THOUGH WILL LIKELY BUMP POPS UP FOR TUESDAY NIGHT AND WEDNESDAY AS CONFIDENCE IN THE TIMING OF THE STORM SYSTEM INCREASES. && .AVIATION...SEE LATEST SLCTAFSLC. && .FIRE WEATHER...AHEAD OF THE APPROACHING PACIFIC STORM SYSTEM...INCREASING SOUTH WINDS AND LOW RELATIVE HUMIDITY PRESENT A FIRE WEATHER CONCERN FOR TUESDAY AFTERNOON AND EVENING ACROSS THE WESTERN DESERTS AND MOUNTAINS OF UTAH. SOUTH WINDS OF 20 MPH WITH GUSTS TO 35 MPH WITH HUMIDITY RANGING FROM 8 TO 14 PERCENT ARE EXPECTED ON TUESDAY AFTERNOON AND EVENING IN THESE AREAS AND A FIRE WEATHER WATCH REMAINS IN EFFECT. WILL LIKELY ISSUE A RED FLAG WARNING FOR THE AFTERNOON PACKAGE. GUSTY WINDS AND LOW HUMIDITY MAY ALSO CREATE FIRE WEATHER PROBLEMS ON WEDNESDAY ALONG THE UTAH AND ARIZONA BORDER AS THE COLD FRONT MOVES THROUGH THAT AREA DURING WEDNESDAY AFTERNOON. GOOD CHANCE OF WETTING RAINS FOR NORTHEAST UTAH...FROM ABOUT PROVO NORTHWARD TUESDAY NIGHT THROUGH WEDNESDAY MORNING...THEN SCATTERED SHOWERS BEHIND THE COLD FRONT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH FROM 1 PM TUESDAY TO 8 PM TUESDAY FOR UTZ420- UTZ434-UTZ435-UTZ437-UTZ439. WY...NONE. && PUBLIC...TRAPHAGAN/SMITH FIRE WEATHER...TARDY
Hazardous weather outlook, Sep 18, 1:36 PM MDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 136 PM MDT MON SEP 18 2006 UTZ005-012>021-191200- CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-WEST CENTRAL UTAH- 136 PM MDT MON SEP 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR FAR WESTERN...CENTRAL AND MOST OF SOUTHERN UTAH. .DAY ONE...TODAY CLEAR SKIES THROUGH TONIGHT. VALLEYS WILL EXPERIENCE ANOTHER COLD NIGHT WITH FROST LIKELY IN THE MOUNTAIN VALLEYS AGAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE REGION ON TUESDAY AND RESULT IN WARM AND BREEZY CONDITIONS. REFER TO FIRE WEATHER PRODUCTS FOR DETAILS ABOUT EXTREME FIRE WEATHER CONDITIONS THAT WILL DEVELOP. THE COLD FRONT WILL SWEEP THROUGH NORTHERN UTAH TUESDAY NIGHT AND WEDNESDAY MORNING...REACHING FAR SOUTHERN UTAH BY WEDNESDAY AFTERNOON. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR NEAR AND BEHIND THIS FRONT...WHILE WINDY CONDITIONS WILL CONTINUE AHEAD AND JUST BEHIND THE COLD FRONT FOR SOUTHERN AND EASTERN UTAH ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>004-006>011-WYZ021-191200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I- 80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 136 PM MDT MON SEP 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY CLEAR SKIES THROUGH TONIGHT. VALLEYS WILL EXPERIENCE ANOTHER COLD NIGHT WITH FROST LIKELY IN THE MOUNTAIN VALLEYS AGAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH THE REGION ON TUESDAY AND RESULT IN A WARMER AND BREEZY DAY. THE COLD FRONT WILL SWEEP THROUGH NORTHERN UTAH TUESDAY NIGHT AND WEDNESDAY MORNING. STRONG WIND GUSTS WILL OCCUR ALONG THE FRONT...ESPECIALLY IN THE MOUNTAINS OF NORTHERN UTAH AND ACROSS NORTHWEST DESERTS. WIDESPREAD PRECIPITATION WILL OCCUR NEAR AND BEHIND THIS FRONT. IT WILL BECOME COLD ENOUGH FOR A PERIOD OF SNOW ON WEDNESDAY FOR ELEVATIONS MAINLY ABOVE 7000 FEET. ACCUMULATIONS ARE POSSIBLE ACROSS THE MOUNTAINS OF NORTH CENTRAL AND NORTHERN UTAH. THE PRECIPITATION WILL TAPER TO SCATTERED SHOWERS LATE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.